MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFHT115BER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/03/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system flash aspiration catheter (flash catheter), a non-penumbra sheath, and a guidewire.During the procedure, the physician advanced the flash catheter through the sheath into the right ventricle over the guidewire that was in the right pulmonary artery.It was reported that while advancing the flash catheter, the guidewire kicked back.At this point, the physician determined that more support was needed.Therefore, the flash catheter was removed, and a longer non-penumbra guide sheath was introduced.The physician then advanced the flash catheter over the guidewire into the right ventricle through the second non-penumbra guide sheath.Resistance was again encountered from lack of support and the guidewire kicked back.The physician noticed the patient''s vitals decreased.Therefore, the flash catheter and all other devices were removed.A transesophageal echocardiography (tee) was performed and identified fluid near the heart (cardiac tamponade).It was reported that the patient expired.The relationship between the reported event and the flash catheter is unknown.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report:3005168196-2023-00302 1.Section h.Box 6.Conclusions code 2.2.Section h.Box 10./11.Additional narrative and/or corrected data.The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Death is included as a possible complication in the instructions for use (ifu) for the indigo aspiration system.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17228757
Report Number3005168196-2023-00302
Device Sequence Number20607534
Product Code QEW
UDI-Device Identifier00815948024892
UDI-Public815948024892
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K222358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Catalogue NumberLITNGFHT115BER
Device Lot NumberF00005554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2023
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age67 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005